[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1980

Necrolytic Migratory Erythema

Author Affiliations

Phoenix, Ariz

Arch Dermatol. 1980;116(8):861-862. doi:10.1001/archderm.1980.01640320011003
Abstract

To the Editor.—  I read with interest the report by Goodenberger et al1 of two cases of necrolytic migratory erythema without glucagonoma. Both patients, besides having the typical rash, had diarrhea associated with a small-bowel disorder of uncertain cause. Amino acid levels in one patient were low on two occasions. Four of nine patients with the glucagonoma syndrome and necrolytic migratory erythema described by Mallinson et al2 had serum amino acid determinations. All four patients had low levels. In addition, the majority of the patients had substantial weight loss, malnutrition, diarrhea, and an abnormal upper gastrointestinal tract on radiological examination. Pedersen et al3 have also reported low serum amino acid levels in the glucagonoma syndrome with necrolytic migratory erythema.Recently, another case of necrolytic migratory erythema without glucagonoma has been reported.4 This patient had cirrhosis, hyperglucagonemia, and chronic ulcerative colitis. Serum amino acid assay showed low

First Page Preview View Large
First page PDF preview
First page PDF preview
×